MAUDE Adverse Event Report: ALPHATEC SPINE, INC. ILLICO; LXH

ALPHATEC SPINE, INC. ILLICO; LXH
Model Number 73770-20-2
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Guide wire broken during the surgery.(b)(6) 2021: description of the surgery (l4/5tlif, l5/6plif, l4/5/6plf).It was found that the wire was bent when removing the wire during the install of the screw.Measuring the length of the wire when replacing it with the normal item, it proved that the concerned wire was shorter by 5-10mm.It was also found that the broken tip part remained in the patient's body when checking the concerned level by the image.The tip part could not be removed, therefore remained in with the surgeon decision.Then the surgery was completed.Revision surgery is not scheduled.
 
Additional Manufacturer Narrative
Corrected data: d9: yes.Additional information: h3: yes.H6: medical device problem: 1260.Medical device component: 463.Type of investigation: 10.Investigation findings: 4248.Investigation conclusion: 61.H10: the device returned and visual inspection was conducted on 10/13/2021 which confirmed the event.A portion of the tip appears to have sheared off.No patient injury was reported.The fragment, which was reported to be irretrievable, is manufactured out of nitinol, a shape memory alloy constructed out of a combination of nickel and titanium.The nitinol used in the manufacturing of guidewires is processed and certified according to astm f2063 specifications.The lot number was not identified; therefore, device history records could not be reviewed.The root cause is likely a result of nitinol exhibits enormous elasticity and is the material of choice for applications requiring enormous flexibility and motion it is believed the guidewire encountered excessive stress/fatigue by redirecting the original path upon inserting the screw.

Brand Name
ILLICO
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
MDR Report Key12021309
Report Number2027467-2021-00037
Device Sequence Number19810886
Product Code LXH
UDI-Device Identifier00844856057654
UDI-Public00844856057654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73770-20-2
Device Catalogue Number73770-20-2
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;